MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE

AMBU A/S ASCOPE 4 BRONCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE
Model Number 478001000
Health Effect - Clinical Codes Cardiac Arrest (1762); Anxiety (2328)
Date of Event 07/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for investigation, nor was a lot number provided.Therefore the test was performed on a retention sample and information provided by the user was used as input for the investigation.The user stated that the bronchoscope got stuck in the xlt distal tracheostomy disposable inner cannula during bronchoscopy.Based on the simulation results from a retention sample, the suspected cause of the reported failure could be due to insufficient lubricant applied on ascope when inserting the scope into the dlt.As prescribed in the ifu, the insertion cord should be lubricated with a medical grade lubricant before the endoscope is inserted into the patient.
 
Event or Problem Description
Ambu bronchoscope size large became stuck on xlt distal tracheostomy disposable inner cannula during bronchoscopy.It was reported that the bronchoscope got stuck during bronchoscopy on the inner cannula on xlt distal tracheostomy and the patient expired.During investigation, the nurse clarified that the bronchoscope did not cause the death of the patient, as the scope was successfully removed while the patient was alive.The nurse further clarified, that it was the patient's underlying conditions that led to his unfortunate death.The device is therefore not related to the death of the patient.However, the incident did lead the patient to have an anxiety cardiac arrest.

Brand Name
ASCOPE 4 BRONCHO LARGE
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750 DNK
DA  DNK
MDR Report Key12422315
Report Number1220828-2021-00014
Device Sequence Number11730808
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/02/2021
Report Date (Section F) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478001000
Device Catalogue Number478001000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer06/08/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;